MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1552401
Health Effect - Clinical Codes Fatigue (1849); Fever (1858); Pain (1994); Vomiting (2144); Discomfort (2330)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Tr 0147 was successfully placed on (b)(6) 2016.On 29 sep 2016, a potential crbsi (catheter-related blood stream infection) was reported."at the beginning of treatment, pt tired and back hurt, pt.Attempted to rest but uncomfortable, midway thru treatment she began vomiting thick mucus.Goal decreased and treatment shortened due to discomfort.Pt's temp is 100.6 md called, order to given vancomycin 1000mg and fortaz 1000mg iv slowly.After bc from catheter, pt weak.Daughter states she will take to er if worse, pt out to car by wc." however, blood cultures taken on the same day showed no growth after 5 days on incubation.The event was considered resolved (b)(6) 2016 and antibiotics were stopped.No action was taken with the study device.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: infection - no device relationship.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6108793
Report Number3008110587-2016-00039
Device Sequence Number18985507
Product Code MSD
UDI-Device Identifier05391525640006
UDI-Public(01)05391525640006(17)161001(10)42458
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/01/2016
Device Model NumberNEXHD1552401
Device Catalogue NumberNEX HD1552401
Device Lot Number42458
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date11/17/2016
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight81